Articles

O.09 Geriatric assessment (GA)- guided interventions in older patients (pts) with cancer

BJMO - 2017, issue 3, february 2017

L. Decoster MD, PhD, C. Kenis PhD, J. Flamaing , P.R. Debruyne , I. De Groof , C. Focan MD, PhD, F. Cornélis MD, V. Verschaeve MD, K. Vanoverbeke , Y. Libert , S. Luce , N. Nols , H. van den Bulck , J.C. Goeminne MD, K. Geboers , J.P. Lobelle , M. Lycke , K. Milisen PhD, H. Wildiers MD, PhD, A. Baitar

Read more

Angioedema of the tongue in a patient with breast carcinoma treated with exemestane-everolimus in combination with an angiotensinconverting enzyme inhibitor

BJMO - volume 9, issue 2, may 2015

J. van Dievel , C. Aelvoet MD, H. van den Bulck , W. Wynendaele MD, PhD

This report describes the case of a patient with metastatic breast cancer that was treated with exemestaneeverolimus and who developed unilateral angioedema of the tongue as an adverse effect due to the combination of everolimus and an angiotensin-converting enzyme inhibitor. Since high doses of everolimus are used in the treatment of more common malignancies such as advanced renal cell and breast cancer, an increase in the occurrence of this potentially severe adverse effect can be expected. We recommend carefully looking into the current medication list of the patient before starting everolimus and when an angiotensin-converting enzyme inhibitor is present, it should be replaced by an alternative antihypertensive drug until more data become available. That way treatment discontinuation or dose reduction of anticancer treatment can be avoided.

(BELG J MED ONCOL 2015;9(2):71–3)

Read more
X